Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes swelling on leg?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5767 Questions
Question
I have CMT and am 71 years old. I have edema really bad in my left leg, from top of thigh to foot. It started about a week ago..I have tried natural remedies and nothing is working. Apple cider vinegar, etc, Can you suggest anything?
Posted Sun, 24 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Grzegorz Stanko 52 minutes later
Brief Answer:
Veins problem.

Detailed Answer:
Hello!

Thank you for the query.

Swelling of one leg is usually caused by veins problem. If there is pain and calf hardness, veins thrombosis is the most probable reason. If there is swelling only which is less visible in the morning and gets much more visible when standing, veins insufficiency is the most probable reason.
In case of calf pain, you should not wait with it and visit your doctor as soon as possible. D-dimers level should be checked and in case of its elevation, Dopplers veins ultrasound should be done.
If there is no pain, you can schedule a general surgeon consult and have Dopplers veins ultrasound done.

Hope this will help. Feel fee to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor